MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA 0 DEGREE KEEL TIBIAL PEG DRILL; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. PERSONA 0 DEGREE KEEL TIBIAL PEG DRILL; INSTRUMENT, KNEE
Catalog Number 42539901831
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a total knee procedure, the tip of the drill bit fractured.There was no patient impact and no adverse events have been reported as a result of the malfunction.It was reported that all available information has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: japan.H6: proposed component code: mechanical (g04) - drill.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.The investigation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; d4; d9; g3; h2; h3; h4; h6; h11.Visual examination of the returned device identified signs of use (scratches) and confirmed the reported event that the device was fractured.Not all fractured pieces were returned.Fracture analysis was performed, the optical images of the device fracture surface exhibited river lines and hinge artifacts suggesting that the device possibly fractured due to bending overload.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.Device history record was reviewed and no discrepancies related to the reported event were found.Root cause was unable to be determined.Complaint sample was evaluated and the reported event was confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA 0 DEGREE KEEL TIBIAL PEG DRILL
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21890907
Report Number0001822565-2025-01125
Device Sequence Number12786776
Product Code JWH
UDI-Device Identifier00889024632455
UDI-Public(01)00889024632455(11)231218(10)ZB7632871
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K221479
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number42539901831
Device Lot NumberZB7632871
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer09/10/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown